Dysnopea Pacemaker AND due an ablation!

Hi everyone its been a while since i was here but during my latest diagnostics i have always known there is a welcome crowd i can return to for advice...

Is there anybody on Diltiazem 60 mg? i have been diagnosed with Dysponea [breathlessness ] i believe? any info on that would be welcome from you guys...Bob D? Is there any adverse side effects or anything i should know about...also they are sending me for an ablation? i already have a pacemaker but the AF continues apparently according to my results.

any help will be much appreciated all! apart from that hello again and stay well!

Frank Savage.

14 Replies

  • Hi Frank

    I am on Diltaizem 180mg. The only side effect that I have had is that it has slowed down my digestive system so much that it has caused constipation. Also, despite following a healthy low fat diet, the steady weight loss that I was having, slowed right down two weeks after starting the meds so I suspect that if you are overweight to begin with and maintain a high sugar/fat diet, you would actually put weight on very quickly.

    Hope this helps.


  • I will remember that as i do tend to eat too much i am overweight...other than that has it been effective for your A.F. nOO?



  • Beware swollen ankles too, even when you've never had them previously.

  • Thanks Jennifer!

  • I took Diltiazem 120 ER, it did cause general slowing down and some fluid retention, when I was on 240mg that was a disaster! It stopped my heart from racing which was its purpose.

  • Hi, I am taking Diltiazem (tildiem) 300mg with no real side effects, although in the beginning I did have some swollen ankles. I was in persistent AF before my ablation in September and was only taking diltiazem at the time and it seemed to work well keeping my heart rate to an acceptable level.


  • Is it an AV node ablation you are having?

  • I don't know yet s. ..I have a pacemaker at the moment but my doc feels I need to go down the ablation road also.

  • Re Diltaizem 180mg. My heart rate was around the 100 mark after my pacemaker was fitted. As I am intolerant to bisoprolol I asked if I needed to take anything in place of it and was prescribed Diltaizem 180mg MR by one of the doctors who was not a cardiologist.

    This concerned me as another patient in the ward was in because of very low BP, swollen legs, unsteady gait and had episodes of passing out and injuring himself including a broken clavicle when taking Diltaizem and the cardiologist blamed it on the Diltaizem he had been taking.

    It also made me light headed and brought my BP and heart rate down too much. I posted on that here at the time in July. My GP reduced the dosage to 120mg and then to 90mg before stopping it.

    Over the weeks my BP went back to its usual labile style on my usual Losartan and my heart rate settled in the 70's.


  • Thanks sea very informative....

  • A strange thing with Diltaizem a couple of days after getting my first prescription from the pharmacy they phoned to see how I was getting on with it. In all the years I have been taking medications they had never done that before.

    I asked why and they said it was their policy to do that when a new drug is prescribed. It had never happened before or on several new medications since. Each time my GP reduced the dosage I mentioned it at the pharmacy and each time they phoned a few days later.

  • Hi Frank

    Swollen ankles haven't been a problem for me thankfully. Regarding your question about it being effective, the answer is, not totally. I am still having occasional AF events but they do not last as long and the after effects are much less. I could double up on the dosage but am very reluctant to do it and I now have a date for an ablation (22nd March) so will wait to see how that goes before increasing medication.


  • Thanks no! ...good luck with your ablation too!! I'll be going down that road too eventually it seems..let me know what it's like?


  • Will do Frank. Fingers crossed it will go ahead as planned. Take care.

You may also like...